Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 44, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jun 21, 2021, 3:31 AM PDT for 7 counties in Nevada; 8 counties in California. It took effect at Jun 21, 2021, 1:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 3:31 AM PDT (10:31 UTC)
- In effect from
- Jun 21, 2021, 1:00 PM PDT
- Expired
- Jun 21, 2021, 10:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 48 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3703 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747 WWUS75 KREV 211031 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 331 AM PDT Mon Jun 21 2021 NVZ004-220500- /O.CAN.KREV.HT.Y.0001.000000T0000Z-210622T0300Z/ /O.NEW.KREV.LW.Y.0044.210621T2300Z-210622T0500Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 331 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... ...HEAT ADVISORY IS CANCELLED... * CHANGES...Cancelled the Heat Advisory and Issued a Lake Wind Advisory. * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. Waves 1 to 3 feet on Pyramid Lake. * WHERE...Pyramid, Lahontan and Rye Patch. * WHEN...From 4 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Hot daytime highs will continue today, but will be slightly cooler than the past several days. This along with decent overnight cooling lead to the cancellation of the Heat Advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-220500- /O.CAN.KREV.HT.Y.0001.000000T0000Z-210622T0300Z/ /O.NEW.KREV.LW.Y.0044.210621T2300Z-210622T0500Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 331 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... ...HEAT ADVISORY IS CANCELLED... * CHANGES...Cancelled the Heat Advisory and Issued a Lake Wind Advisory. * WHAT...West winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Walker. * WHEN...From 4 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Hot daytime highs will continue today, but will be slightly cooler than the past several days. This along with decent overnight cooling lead to the cancellation of the Heat Advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ005-211145- /O.CAN.KREV.HT.Y.0001.000000T0000Z-210622T0300Z/ Northern Washoe County- Including the cities of Empire and Gerlach 331 AM PDT Mon Jun 21 2021 ...HEAT ADVISORY IS CANCELLED... Hot daytime highs will continue today, but will be slightly cooler than the past several days. This along with decent overnight cooling lead to the cancellation of the Heat Advisory. $$ CAZ071-220300- /O.NEW.KREV.LW.Y.0044.210621T2000Z-210622T0300Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola, Susanville, Westwood, Sierraville, and Loyalton 331 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Frenchman, Stampede, Davis, and Eagle. * WHEN...From 1 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ073-220500- /O.NEW.KREV.LW.Y.0044.210621T2100Z-210622T0500Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 331 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 2 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-220300- /O.NEW.KREV.LW.Y.0044.210621T2000Z-210622T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 331 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet on Lake Tahoe. * WHERE...Greater Lake Tahoe Area and Tahoe, Donner, Fallen Leaf, Prosser and Boca. * WHEN...From 1 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-220500- /O.NEW.KREV.LW.Y.0044.210621T2100Z-210622T0500Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 331 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Washoe. * WHEN...From 2 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
1 follow-up statement
962 WWUS75 KREV 211229 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 529 AM PDT Mon Jun 21 2021 CAZ071-220300- /O.CON.KREV.LW.Y.0044.210621T2000Z-210622T0300Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola, Susanville, Westwood, Sierraville, and Loyalton 529 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * CHANGES...None. * WHAT...West winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Frenchman, Stampede, Davis, and Eagle. * WHEN...From 1 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ073-220500- /O.CON.KREV.LW.Y.0044.210621T2100Z-210622T0500Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 529 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * CHANGES...None. * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 2 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-220500- /O.CON.KREV.LW.Y.0044.210621T2300Z-210622T0500Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 529 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * CHANGES...None. * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. Waves 1 to 3 feet on Pyramid Lake. * WHERE...Pyramid, Lahontan and Rye Patch. * WHEN...From 4 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-220300- /O.CON.KREV.LW.Y.0044.210621T2000Z-210622T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 529 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * CHANGES...None. * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet on Lake Tahoe. * WHERE...Greater Lake Tahoe Area and Tahoe, Donner, Fallen Leaf, Prosser and Boca. * WHEN...From 1 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-220500- /O.CON.KREV.LW.Y.0044.210621T2300Z-210622T0500Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 529 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * CHANGES...None. * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Walker. * WHEN...From 4 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-220500- /O.CON.KREV.LW.Y.0044.210621T2100Z-210622T0500Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 529 AM PDT Mon Jun 21 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * CHANGES...None. * WHAT...West winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Washoe. * WHEN...From 2 PM this afternoon to 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 21, 3:24 AM PDT, 7 minutes earlier.
Area forecast discussion, Jun 21, 3:24 AM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service Reno NV
324 AM PDT Mon Jun 21 2021
.SYNOPSIS...
Breezy winds today and Tuesday as a cooldown back to near normal
takes place, leading to increased fire danger. A few thunderstorms
are possible tonight into Tuesday in northeast CA and far
northwestern NV. Additional storm chances exist for portions of the
Sierra and northwestern NV through the middle of the week. Another
heatwave is looking likely by next weekend into the start of the
following week.
&&
.DISCUSSION...
Bottom line up front: Increased fire weather danger today and
Tuesday due to winds and low humidity in addition to chances for dry
lightning tonight. Please see fire weather section below for
additional details.
Breezy west winds are on tap today and Tuesday in the afternoon and
evening hours as a trough approaches the west coast and the upper
level ridge breaks down and retreats toward the south. The strongest
winds are likely to be for areas near/north of US-50 today, with
Tuesday stronger for areas south of there, particularly the Eastern
Sierra. Sustained winds should reach 20-25 mph by late afternoon and
early evening today from the Sierra Front eastward. Meteograms are
pointing toward peak gusts mainly around 35 mph, with wind prone
areas possibly reaching 40 mph. This will lead to localized air and
ground travel impacts as well as choppy conditions on area lakes.
Lake Wind Advisories were issued for this afternoon and evening to
account for this.
Isolated to scattered thunderstorms are expected to form this
evening in northeast California as the trough nears the coast,
lifting north-northeast overnight. While some light rain is
possible, rapid storm motions of 25-30 mph and a very dry sub-cloud
layer will limit chances for wetting rains. Based on the suite of
CAMs from the HREF, the best chances for storms will be through the
Lassen National Forest and the Surprise Valley, including the Warner
Mountains, lifting into Oregon. A few storms are possible in far
northern Nevada, near the Oregon border as well. While a stray cell
could potentially form as far south as Plumas County or even the
northern tier of the Tahoe Basin, chances are only about 10% for
anything that far south.
Chances for thunderstorms linger Tuesday and Wednesday near the
Oregon border with the low staying put along the California coast.
There is a 15% chance for storms to develop in the Sierra and into
western Nevada Wednesday and Thursday afternoons as the area remains
between the low off the coast and the high pressure center to the
southeast, bringing southerly flow to the region. NBM thunder probs
have also trended upward during this time, which makes sense given
the pattern.
A gradual cooling trend starts today with temperatures returning
closer to normal for this time of the year Tues-Thurs as a trough
lingers along the west coast. This translates to upper 80s to low
90s for warmer valley locations and 70s to around 80 for Sierra
valleys. Enjoy it while you can because there is excellent ensemble
agreement in another heatwave gripping the region by the weekend
into the early part of next week. The only question is how fast the
hotter weather will set in as the low never really ejects and begins
to fill and weaken as a strong area of high pressure builds over the
west. Triple digits could return to lower valleys as early as
Saturday or Sunday. Random climate fact -- the most 100 degree days
in June for KRNO is 6 in 1940, followed by 4 days in 2016/2015/2013.
We have had 2 100(+) degree days so far this year (with 2 others at
99) and the current forecast puts us in the running to near these
monthly records.
As the ridge initially builds, the warmer temperatures aloft may cap
the region and keep thunderstorms at bay for the end of the work
week. However, as surface heating builds, this is certainly a
pattern that could lead to thunderstorm development as we go into
next weekend and early part of the following week. -Dawn
&&
.AVIATION...
Density altitude concerns will continue this afternoon as hot
temperatures linger. A cooling trend will start Tuesday into
Thursday with temperatures getting closer to normal.
A trough approaches the West Coast today and persists through
Thursday. Afternoon and evening winds will enhance with gusts 25-30
kts (locally to 35 kts) over the Basin and Range of western Nevada
from mid afternoon through this evening and again in the Eastern
Sierra Tuesday. Some light turbulence is possible near and east of
the Sierra.
Chances for thunderstorms increase tonight across northeast CA and
far northwest NV. These storms will be high based and moving fairly
quickly northward, so lightning and gusty outflow winds will be the
main concerns. There is about a 5% chance of a storm near the I-80
terminals(KTRK-KRNO) with chances increasing farther north toward
KSVE-KAAT where chances are 10-20%.
Hohmann
&&
.FIRE WEATHER...
One more really hot and dry day will add to a string of what has
been an extended period of unseasonably hot weather for so early in
the warm season. This will continue to dry fuels and make them
increasingly receptive to wind and lightning going forward. Poor to
moderate overnight recoveries this morning will lead into another
day with minimum RH in the single digits to low teens, and
recoveries tonight are not going to improve any.
* WINDS: As low pressure approaches today and Tuesday, we will see a
period of enhanced winds. For today, the focus will start mid
afternoon along the Highway 395 corridor with winds pushing
eastward into the Basin and Range this evening. Several hours of
sustained winds around 20-25 mph with gusts to 30-35 mph are
expected with locally higher gusts to 40 mph near midslope levels.
The combination of dry conditions and enhanced winds, especially
following the extended hot spell, will result in critical fire
weather conditions, along and east of Hwy 395. Duration will be
long enough (3-5 hours) to warrant red flag warnings for the
northern Sierra Front, eastern Lassen County and extending to
areas of western NV generally north of Highway 50. Elsewhere,
including the southern Sierra Front and southern Mono County, a
shorter duration (2-3 hours) of critical fire weather conditions
are likely. For Tuesday, there will be another short duration of
critical fire weather along the Eastern Sierra with continued low
RH and wind gusts to 35 mph.
* THUNDERSTORMS: Thunderstorms are possible this evening into early
Tuesday morning from Tahoe Basin/Sierra Front northward to the
Oregon border. Coverage still looks isolated for now, but if the
low track changes then the potential for storms will also change.
Right now, the best potential and coverage will be north of
Portola and Gerlach (10-20% chance) with more isolated cells down
to about I-80 (5-10% chance). These storms will be elevated and
fast-moving due to increasing south flow aloft. Low levels will
remain very dry with poor recoveries, only limited precipitation
and gusty outflow winds. Any lightning will result in an increased
risk of new fire starts. Thunderstorm potential will stick around
Wed-Thu as the low tracks across the Sierra and western Nevada.
Hohmann
&&
.REV Watches/Warnings/Advisories...
NV...Red Flag Warning from 2 PM this afternoon to 11 PM PDT this
evening NVZ420-423-429.
Lake Wind Advisory from 4 PM this afternoon to 10 PM PDT this
evening NVZ001.
Fire Weather Watch from this evening through Tuesday morning
NVZ458.
Lake Wind Advisory from 1 PM this afternoon to 8 PM PDT this
evening NVZ002.
Lake Wind Advisory from 2 PM this afternoon to 10 PM PDT this
evening for Washoe Lake in NVZ003.
Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening NVZ458.
Lake Wind Advisory from 4 PM this afternoon to 10 PM PDT this
evening NVZ004.
CA...Lake Wind Advisory from 1 PM this afternoon to 8 PM PDT this
evening CAZ071.
Fire Weather Watch from this evening through Tuesday morning
CAZ270-271-278.
Lake Wind Advisory from 2 PM this afternoon to 10 PM PDT this
evening CAZ073.
Lake Wind Advisory from 1 PM this afternoon to 8 PM PDT this
evening CAZ072.
Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
evening CAZ278.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:47 PM PDT | Fire Weather Watch | REV | Washoe | 16 hr |
| Jun 21, 5:40 AM PDT | Red Flag Warning | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 23 hr |
Nearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.